Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is It Safe To Take Iron Pills When Diagnosed With Ovarian Cyst?

I am an 18-year old female. I was told I have anemia and a cyst in my ovaries. I was given iron pills and they worked for a while, but now I just can t get enough sleep. I started peeing like 5-7 times a day which is really unusual for me because I rarely use the restroom and I have peed in bed twice already and that is scaring me. I have started to have pain like I did before I knew I had the cyst in my lower left side of my abdomen and have started experiencing pain below my ribs. I have started to get headaches and a lot of dizziness and heart palpitations. I thought it was my anemia, but I am not sure. I have nausea often and I m getting tired a lot lately that I fall asleep wherever I go. I know I m all over the place right now
Sat, 28 May 2022
Report Abuse
Anesthesiologist 's  Response
Hi,

First of all ovarian cyst is not affected by iron pills. You need to continue iron pills to correct your anemia. Secondly, your symptoms of frequent urination and pain in the lower abdomen are suggestive of some mass or pressure effects in the abdomen. Probable causes might be the following:
1) Enlarged ovarian cyst almost occupying the entire ovary and tube
2) Adnexal mass due to any pelvic inflammatory disease
3) Uterine masses
4) Pregnancy
5) Palpitations, dizziness and headache are symptoms of anemia.

You need to go consult a gynecologist so that ultrasound examination can be done to evaluate the specific cause and treat it accordingly. But please continue treatment for anemia. If you are not compliant with iron pills, you can go for iron injection.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pallavi M., Anesthesiologist
I find this answer helpful
Cardiologist Dr. Ilir Sharka's  Response
Hello,

Your symptoms (the increased sleepiness and urinary incontinence) are not related to the anemia or the ovarian cysts. For this reason, I would recommend consulting with a neurologist for a physical exam and performing an EEG and a brain MRI.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Ilir Sharka, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Is It Safe To Take Iron Pills When Diagnosed With Ovarian Cyst?

Hi, First of all ovarian cyst is not affected by iron pills. You need to continue iron pills to correct your anemia. Secondly, your symptoms of frequent urination and pain in the lower abdomen are suggestive of some mass or pressure effects in the abdomen. Probable causes might be the following: 1) Enlarged ovarian cyst almost occupying the entire ovary and tube 2) Adnexal mass due to any pelvic inflammatory disease 3) Uterine masses 4) Pregnancy 5) Palpitations, dizziness and headache are symptoms of anemia. You need to go consult a gynecologist so that ultrasound examination can be done to evaluate the specific cause and treat it accordingly. But please continue treatment for anemia. If you are not compliant with iron pills, you can go for iron injection. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pallavi M., Anesthesiologist